Alert archive / Texas / Small Craft Advisories in 2017
Small Craft Advisory 4, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Jan 11, 2017, 4:12 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2017, 4:12 AM CST (10:12 UTC)
- Expired
- Jan 11, 2017, 6:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
681 WHUS74 KBRO 111012 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 412 AM CST WED JAN 11 2017 ...HIGHER SEAS BUILDING ACROSS THE OFFSHORE GULF WATERS AND STRONG WINDS ACROSS THE LAGUNA MADRE... .HIGH PRESSURE OVER THE EASTERN UNITED STATES WILL INTERACT WITH A DEVELOPING LOW PRESSURE SYSTEM IN THE CENTRAL PLAINS. THIS WILL KEEP A PROLONGED MODERATE SOUTHERLY FETCH OVER THE OFFSHORE GULF WATERS AND ALLOW SEAS TO REMAIN ELEVATED FOR TODAY. STRONG WINDS EXPECTED TO DEVELOP ON THE LAGUNA MADRE THIS AFTERNOON. GMZ170-175-111800- /O.CAN.KBRO.SW.Y.0001.000000T0000Z-170111T1800Z/ /O.NEW.KBRO.SC.Y.0004.170111T1012Z-170111T1800Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 412 AM CST WED JAN 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL NOON CST TODAY. * WINDS...15 TO 20 KNOTS. * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ135-111815- /O.EXA.KBRO.SI.Y.0003.170111T1800Z-170112T0000Z/ LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 412 AM CST WED JAN 11 2017 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS, WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * WINDS...20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-111815- /O.CON.KBRO.SI.Y.0003.170111T1800Z-170112T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- 412 AM CST WED JAN 11 2017 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... * WINDS...20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
484 WHUS74 KBRO 111525 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 925 AM CST WED JAN 11 2017 ...FRESH SOUTH WINDS TODAY... .HIGH PRESSURE OVER THE NORTHEAST GULF WILL INTERACT WITH LOWER PRESSURE UPSTREAM...RESULTING IN FRESH SOUTH WINDS TODAY. GMZ150-155-112130- /O.EXB.KBRO.SC.Y.0004.170111T1800Z-170112T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 925 AM CST WED JAN 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES/SEAS...3 TO 5 FEET WITH OCCASIONAL SEAS UP TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-112130- /O.CON.KBRO.SI.Y.0003.170111T1800Z-170112T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 925 AM CST WED JAN 11 2017 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...SOUTH 16 TO 21 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ170-175-111800- /O.CON.KBRO.SC.Y.0004.000000T0000Z-170111T1800Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 925 AM CST WED JAN 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
855 WHUS74 KBRO 111809 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1209 PM CST WED JAN 11 2017 ...FRESH SOUTH WINDS TODAY... .HIGH PRESSURE OVER THE NORTHEAST GULF WILL INTERACT WITH LOWER PRESSURE UPSTREAM...RESULTING IN FRESH SOUTH WINDS TODAY. GMZ170-175-111915- /O.EXP.KBRO.SC.Y.0004.000000T0000Z-170111T1800Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1209 PM CST WED JAN 11 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS HAVE DECREASED BELOW THE CRITERION FOR AN ADVISORY. $$ GMZ130-132-135-120000- /O.CON.KBRO.SI.Y.0003.000000T0000Z-170112T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1209 PM CST WED JAN 11 2017 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...SOUTH 16 TO 21 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-120000- /O.CON.KBRO.SC.Y.0004.000000T0000Z-170112T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 1209 PM CST WED JAN 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES/SEAS...3 TO 5 FEET WITH OCCASIONAL SEAS UP TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
221 WHUS74 KBRO 120021 AAA MWWBRO URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 621 PM CST WED JAN 11 2017 ...IMPROVING MARINE CONDITIONS EXPECTED... .WINDS HAVE BEGUN TO DIMINISH AFTER THE LOSS OF DAYTIME HEATING AFTER SUNSET. SEAS WILL REMAIN AT 4 TO 6 FEET ON THE GULF WATERS...SO SMALL CRAFT SHOULD STILL EXERCISE CAUTION TONIGHT. GMZ130-132-135-120130- /O.EXP.KBRO.SI.Y.0003.000000T0000Z-170112T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 621 PM CST WED JAN 11 2017 ...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED... WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA ACROSS THE LAGUNA MADRE. THEREFORE THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ GMZ150-155-120130- /O.EXP.KBRO.SC.Y.0004.000000T0000Z-170112T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 621 PM CST WED JAN 11 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND SEAS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA ACROSS THE LAGUNA MADRE. THEREFORE THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ BIRCHFIELD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 11:27 PM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Jan 10, 11:27 PM CST, 4 hours 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
1127 PM CST Tue Jan 10 2017
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...VFR conditions will prevail through the entire
period with winds being the main aviation concern. A strong low
level jet between 925 and 850 mb will continue overnight with winds
increasing again Wednesday morning and afternoon. With lighter
surface winds late this evening, low level wind shear has been
added to the forecast overnight with current model data showing 40
knot winds between 1000 and 1500 feet across the Rio Grande
Valley. Wind shear issues will likely not improve until surface
winds increase shortly after 14Z and become strong again in the
afternoon.
&&
.PREV DISCUSSION... /issued 802 PM CST Tue Jan 10 2017/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...Have amended the TAFs to include low level wind shear
with current model data showing 40 knots between 1000 and 1500
feet across the Rio Grande Valley. The low level jet is not
expected to weaken much overnight, so wind shear will likely not
improve until surface winds increase after 14Z.
PREV DISCUSSION... /issued 622 PM CST Tue Jan 10 2017/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...VFR conditions will likely prevail through the entire
period with winds being the main aviation concerns. Winds are
beginning to lighten this evening with decreasing daytime heating
after sunset, but will pick up again Wednesday. A low level jet
between 925 and 850 mb will strengthen overnight with winds
increasing Wednesday morning and afternoon. Low level wind shear
will range from 20 to 25 knots overnight below 2000 feet, but have
not mentioned in the TAFs at this point, as it is expected to
remain below 30 knots.
PREV DISCUSSION... /issued 401 PM CST Tue Jan 10 2017/
SHORT TERM (Tonight through Wednesday Night): The models did not
disappoint on the strength of the winds this afternoon with both
Brownsville and Harlingen reporting wind gusts of 40-45 mph. Winds
do slowly decouple this evening but remain somewhat gusty overnight.
Strong pressure gradient persist into Wednesday as Front Range Low
pressure deepens and combines with broad surface ridge anchored over
the Gulf. The low level jet strengthens and broadens overnight into
with models suggesting 45 knots at 925mb. Daytime heating Wednesday
will allow for thermal mixing of these higher winds which will
produce another windy day across much of the Lower and Mid RGV.
Above average confidence and a wider expanse of the stronger winds
will warrant the issuance of a wind advisory for Hidalgo, Cameron
and Willacy counties for 11am-5pm Wednesday.
1000-500mb thickness and 850mb temperatures continue to rise as the
southerly winds deepen. The maximum temperatures the last few days
have exceeding model guidance numbers and do not see why this should
not happen again Wednesday. Forecast calls for very warm
temperatures tomorrow as much as 12-18 degrees above normal.
Dewpoints have shown some resilience and have been lower then what
the models have been suggesting which is likely due to the downward
mixing of drier air aloft. As a result have not seen any sea fog
developing and confidence is low if any will form within the
stronger wind regime or until dew points inch upward. Will maintain
the patchy fog at this time along the immediate coast and let later
shifts monitor for any changes. Also, overnight lows will be
slightly lower with guidance catching on the lower numbers.
LONG TERM (Thursday through Tuesday): Much more amplified pattern
setting up starting Thursday as The H5 ridge across the gulf
shifts west and the next trough dives down the spine of the
Rockies. The ridge remains the more dominant of the two Thursday
with high temperatures still in the 80s. Rain chances begin to
increase starting Friday as the trough to the west begins to shift
upper flow from the southwest, tapping some Pacific moisture at
midlevels. Expect a slight chances for showers each day, mainly as
streamer showers during the morning and seabreeze-type showers
developing in the afternoon. Models trying to come to a solution
regarding the ejecting trough, moving it into the central plains
later Sunday. Even with differing tracks for the upper low, the
lower level effects remains similar, as it drags a surface front
into the region Monday or Tuesday. Temperatures will not change
much with the front, but may focus rain chances and bring a better
chance for thunder each afternoon.
MARINE:
Now through Wednesday: Buoy 42020 reported South winds around 21
knots with seas near 8 feet at 300 pm CST. The pressure gradient
remains strong and will maintain higher seas overnight with some
slight lowering of the wind possibly. Winds over the Laguna are
likely to lower this evening but are expected to increase once
again before noon Wednesday. Small craft advisories for the Gulf
waters 20-60nm east of Padre island have been extended until noon
Wednesday and are likely to be extended again with no expected
diminishing of the southerly fetch. Also, a SCA is issued for the
Southern portions of the Laguna Madre for Wednesday.
Thursday through Sunday: Southeast winds remain consistent through
the weekend as low pressure begins to build in the central plains.
Winds will generally remain in the 10 to 15 knot range all
weekend, keeping wave heights around 4 to 5 feet. Expect a small
chance for rainfall each night as streamer showers begin to
develop in nocturnal marine instability.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 11 AM to 5 PM CST Wednesday for TXZ253>257.
GM...Small Craft Advisory for winds from noon to 6 PM CST Wednesday
for GMZ130-132.
Small Craft Advisory for hazardous seas until noon CST Wednesday
for GMZ170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
65Hazardous weather outlook, Jan 10, 7:23 PM CST, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 723 PM CST TUE JAN 10 2017 TXZ248>257-120130- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 723 PM CST TUE JAN 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT A MODERATE RISK OF RIP CURRENTS WILL CONTINUE ALONG AREA BEACHES TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WIND ADVISORY HAS BEEN ISSUED FOR CAMERON...WILLACY AND HIDALGO COUNTIES FROM 11 AM TO 5 PM CST WEDNESDAY. LIGHT AND MODERATE WEIGHT ITEMS THAT ARE NOT TIED DOWN MAY BLOW OVER. DRIVING MAY ALSO BE DIFFICULT FOR HIGH PROFILE VEHICLES. AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED WEDNESDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-120130- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 723 PM CST TUE JAN 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FOR THE GULF WATERS 20-60 NAUTICAL MILES EAST OF PADRE ISLAND THROUGH THE NIGHT DUE TO HAZARDOUS SEAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY WILL CONTINUE FOR THE GULF WATERS 20-60 NAUTICAL MILES EAST OF PADRE ISLAND THROUGH 12 PM CST WEDNESDAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE SOUTHERN PORTION OF THE LAGUNA MADRE WEDNESDAY AFTERNOON. PATCHY FOG MAY BECOME LOCALLY DENSE OVER THE NEARSHORE WATERS EACH NIGHT AND EARLY MORNING MAINLY WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Texas, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.